Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 32, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 1, 2019, 2:34 PM CDT for Howard County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 2:34 PM CDT (19:34 UTC)
- Expired
- Jun 1, 2019, 8:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 133 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 7.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279
WGUS53 KEAX 011934
FFWEAX
MOC089-020130-
/O.NEW.KEAX.FF.W.0032.190601T1934Z-190602T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
234 PM CDT Sat Jun 1 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Southwestern Howard County in central Missouri...
* Until 830 PM CDT.
* At 220 PM CDT, emergency management reported that the levee failed
at the intersection of Highway Z and 87 causing flash flooding of
surrounding areas.
* Some locations that will experience flooding include...
New Franklin, Franklin, and areas just west of Rocheport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3897 9256 3897 9263 3898 9263 3899 9272
3897 9279 3898 9284 3899 9287 3902 9288
3901 9289 3902 9292 3907 9293 3909 9291
3901 9256 3898 9257
$$
WelshWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 12:52 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 1, 12:52 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1252 PM CDT Sat Jun 1 2019 .Discussion... Issued at 328 AM CDT SAT JUN 1 2019 Main concern today will be the potential for severe storms this afternoon out ahead of a cold front that is expected to move through our region this afternoon and evening. IR satellite imagery showing decaying convection up across eastern Nebraska and western Iowa early this morning, out ahead of a weak shortwave trough embedded in northwest flow aloft. With time, this feature is expected to continue tracking east- southeast before reaching northern Illinois later this morning. Meanwhile, an associated cold front is expected to begin moving into our region by early afternoon, with models still suggesting convection will develop out ahead of this feature after the 18z time frame. Today's model runs have come in with sparser coverage than previous runs, and it's possible that increasing subsidence on the backside of the departing upper wave may initially suppress convection for a few hours later today. In addition to this, fcst models continue to highlight southwesterly low-level flow in advance of the incoming cold front, which will offer only weak convergence into the boundary as it approaches from the north. Considering these two factors, it's not too surprising to see a reduction of the Enhanced Risk on the latest Day 1 SPC outlook. In any event, high temperatures are expected to warm into the middle 80s today, which combined with moisture pooling ahead of the front as dewpoints reach into the middle to upper 60s; we can expect a moderately unstable airmass will be in place as the boundary starts to move through the region. A quick look higher in the atmosphere yields little in the way of any synoptic-scale support, suggesting the front itself will be the main focusing mechanism for developing activity later today. Fcst soundings from across the region continue to highlight unidirectional wind profiles with steep, nearly dry adiabatic low-level lapse rates extending up to almost 5000 ft. Given this scenario, large hail and damaging winds will be the main threats with any storms that achieve severe characteristics. With 0-6 km bulk shear values of 40 kts expected later today, storm modes will initially be discrete cells before activity congeals into small line segments and eventually decreases in coverage later this evening with loss of daytime heating. Beyond today, dry weather looks to move back into the region for both Sunday and Monday as high pressure takes control of the local weather pattern. Cooler weather will be in store for both day with highs expected to reach into the middle to upper 70s. Beyond this, all signs continue to point towards an unsettled work week from Tuesday onwards as a front slowly meanders across the central U.S. This feature will likely serve as focus for renewed shwr/storm chances each day, which at the present time, looks as if daily threats will extend right into next weekend. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1248 PM CDT SAT JUN 1 2019 VFR conditions are expected to prevail through much of the period. Some convection will be possible between 22-01Z along a cold front pushing through the terminals...however...initiation may hold off until south of the terminals. If storms do initiate near the terminals, they will be capable of brief heavy rain, strong winds, and large hail. Otherwise, light southwesterly winds will veer to northwesterly then northeasterly by late in the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...PPietrycha
Hazardous weather outlook, Jun 1, 5:07 AM CDT, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 507 AM CDT Sat Jun 1 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 507 AM CDT Sat Jun 1 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight There is a risk of severe thunderstorms across central Missouri this afternoon and this evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:21 PM CDT | Special Weather Statement | EAX | Adair | 24 min |
| Jun 1, 3:53 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 37 min |
| Jun 1, 4:21 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 24 min |
| Jun 1, 4:24 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 31 min |
| Jun 1, 4:43 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 47 min |
| Jun 1, 4:46 PM CDT | Special Weather Statement | EAX | Cass | 44 min |
| Jun 1, 4:54 PM CDT | Special Weather Statement | EAX | Lafayette | 36 min |
| Jun 1, 5:15 PM CDT | Special Weather Statement | EAX | Cass | 30 min |
| Jun 1, 5:26 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 49 min |
| Jun 1, 5:46 PM CDT | Special Weather Statement | EAX | Carroll | 29 min |
| Jun 1, 6:15 PM CDT | Special Weather Statement | EAX | Saline | 30 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.